MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE STR -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM SIDE STR -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225301
Medical Device Problem Codes Blocked Connection (2888); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(4) that during an unknown surgery on (b)(6) 2022, it was observed that the vapr 3.5mm side str electrode device did not start at all when connected to a handpiece.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as approriate.H10 additional narrative: investigation summary: the device was received and evaluated.Visual inspection revealed that the electrode is in normal condition, any anomalies on the device could be observed.Since the electrode arrived without its connector and cable, the functional test could not be performed.The electrode was sent to the manufacturer for further evaluation and testing.Manufacturer evaluation result for vapr 3.5mm side str - ea: the device was not returned in its original packaging.The device looks in an unused condition.The active tip looks unused.The electrical contacts look like they have been attached to a handpiece.The electrical test was performed, as a result, all parameters passed, however, there was an inconsistent result.Functional testing was conducted, the device was connected to vapr vue generator gml3723/4; the generator did not recognize the electrode being attached to the cable.The cap of the device was dismantled and it was found that the capacitor was no longer in place.The capacitor was located stuck to the pcb.There was a substance visible on the surface of the capacitor.Manufacturer summary: from our investigation we were able to confirm the defect and have determined the assignable cause of the failure to be defective component (supplier issue) due to the surface mount capacitor becoming detached from the pcb assy - side effect p/n 215335.This issue has been deemed a supplier issue and therefore further investigation will be carried out under a supplier corrective action (scr-0000096) to identify root cause and implement appropriate corrective actions.The failure mode seen results in the generator not recognizing the electrode.A review of our quality records has been performed over the last 24 months for the 215335 component and no non conformities have been identified.The failure mode has been reviewed against the systems risk assessment document, the highest identified risk within 892007 for failure modes that are equivalent to the reported complaint failure mode is system units\system unit features do not function\stop functioning during use, line 1100 applies.Resulting in increased procedure time - patient under anesthetic extended period of time.The severity risk category is ¿minor¿- results in temporary injury or impairment not requiring professional medical attention.For this scenario a pre mitigation risk of grid 10 and a post mitigation risk of grid 9 are stated, which is ¿minor¿ and ¿probable¿ and rated as as low as reasonably achievable (alra).In the last 12 months a total 7,824 individual side effect electrodes (p/n 715639) have been manufactured.A review of our complaint records over the last 12 months to assess the frequency of this failure mode shows this defect to low occurrence.Therefore, the severity and frequency are as anticipated in the risk documentation and remain as alra.A dhr review has been performed for the complaint device lot number u2101154; no issues (ncrs or deviations) with the manufacturing process have been indicated.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
VAPR 3.5MM SIDE STR -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13723802
Report Number1221934-2022-00833
Device Sequence Number17581564
Product Code GEI
UDI-Device Identifier10886705009251
UDI-Public10886705009251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number225301
Device Catalogue Number225301
Device Lot NumberU2101154
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer03/23/2022
05/23/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date03/24/2022
05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown